Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Bleeding after intercourse. Told to be because of pill. Tested negative for STI. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I am bleeding afte intercourse i went to the gp around 4 months ago they told me its cos of the pill i came off this 4 months ago but im still bleeding
I am very worried i have been tested for sti my result came out clear
Posted Sat, 7 Sep 2013 in Women's Health
Answered by Dr. Chakravarthy Mazumdar 49 minutes later
Brief Answer:
It need vaginal examination by Gynecologist

Detailed Answer:

You did not mention whether you are continuing irregular contraception. If yes that may be cause of it.

If someone reaches my clinic with bleeding after every intercourse for 4 months I would immediately do a vaginal speculum examination to look out for ulcers, polyps. I treat them after finding out the reason for polyp or ulcer. If unable to find the cause I refer to a Gynecologist for further management. You can ask your GP for a referral to Gynecologist which makes things better for you.

However my advices to such person are:
1) Refrain from sexual intercourse till the cause is found
2) Counseling about contraception
3) Iron supplementation
4) Importance of proper lubrication.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Bleeding after intercourse. Told to be because of pill. Tested negative for STI. Suggest? 1 minute later
No my partner is using condoms
Answered by Dr. Chakravarthy Mazumdar 9 minutes later
Brief Answer:
Insist for a Gynecologist role here

Detailed Answer:
Good that you have decided to use condoms for safe intercourse.

Even if it bleeds with good lubricated condoms that means we have to look for polyps, ulcers and cervical erosion. A pap smear is also needed.

Please see a Gynecologist directly or convince your GP to refer you to one in the area for a good vaginal examination.
Above answer was peer-reviewed by
Follow-up: Bleeding after intercourse. Told to be because of pill. Tested negative for STI. Suggest? 4 minutes later
I had a smear test last september and i had an examination in my vagina by a doctor in a sexual clinic but they said i was fine
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
No worry

Detailed Answer:

When was the examination done by the doctor? If it was fine even after these symptoms then I suppose you should not worry. You must be bleeding very little and not even soaking half the pad.

I hope you are not bleeding from anywhere else like nose, anal and frequent blood from the mouth. Since all the common and treatable causes are ruled out, it must be the vaginal rugae are expanding and blood leaking from capillaries.

Let me know if you have any specific concerns that worry you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor